Thunderstorm Wind, Weld
- When
- July 16, 8:15 PM MST
- Where
- Weld County, 5.55 mi N of New Raymer
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.610, -103.790
Microburst winds blew the roof off a 14 x 48-ft horse shelter.
Microburst winds damaged a horse shelter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Microburst winds damaged a horse shelter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 16, 1:50 PM MST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT SAT JUL 16 2011 .SHORT TERM...HIGH PRESSURE ALOFT WILL CONTINUE TO SHIFT SLOWLY WESTWARD TOWARDS COLORADO. THIS HAS ALLOWED THE MAIN MOISTURE PLUME TO SHIFT WESTWARD ACROSS THE MOUNTAINS ACROSS COLORADO. INTEGRATED PRECIPITABLE WATER TRENDS FROM GPS HAVE SHOW AN AVERAGE OF 1/3 INCH INCREASE IN THE PAST 24 HOURS WITH AMOUNTS AROUND AN INCH ACROSS CENTRAL AND EASTERN COLORADO. THE RESULT HAS BEEN SCATTERED STORMS ALREADY DEVELOPING OVER THE HIGHER TERRAIN OF THE MOUNTAINS AND FOOTHILLS. EXPECT HEAVY RAIN WITH THE STORMS BUT THEY ARE MOVING AT A GOOD CLIP. CAN'T RULE OUT AN ISOLATED SEVERE STORM WITH SFC BASED CAPES ANYWHERE FROM 800-1500J/KG. HIGH FREEZING LEVELS WILL KEEP MOST OF THE STORMS WITH RAIN OR SMALL HAIL. HAVE ALREADY BUMPED POPS UPWARDS OVER THE FRONT RANGE/ADJ PLAINS TO ACCOUNT FOR THE HIGHER COVERAGE EXPECTED THROUGH THIS EVENING. THE HIGH ALOFT WILL CONTINUE TO SHIFT WESTWARD WITH CONTINUE WARMING AND DRYING ALOFT. HIGH TEMPERATURES COULD REACH 100 DEGREES IN SOME LOCATIONS OVER THE PLAINS. THE MOISTURE PLUME WILL CONTINUE TO SHIFT WESTWARD SO THE CHANCES FOR STORMS ON THE EASTERN PLAINS LOOK QUITE REMOTE AND WILL REMOVE POPS FROM THE FAR EASTERN PLAINS. .LONG TERM...THE UPPER RIDGE CENTER IS PROGGED OVER EASTERN KANSAS SUNDAY NIGHT THROUGH TUESDAY NIGHT. THE FLOW ALOFT IS SOUTHWESTERLY TO SOUTHEASTERLY AND LIGHT THROUGH THAT PERIOD. QG VERTICAL VELOCITY FIELDS KEEP BENIGN SYNOPTIC SCALE ENERGY OVER THE THROUGH THE PERIODS. THE BOUNDARY LAYER FLOW IS SOUTHERLY THROUGH THE PERIODS. THE FETCH OF MOISTURE FROM MEXICO IS STILL PROGGED THROUGH THE PERIODS...WITH THE BEST TO STAY OVER THE MOUNTAINS. THE BOUNDARY LAYER DEW POINTS ARE IN THE 45 TO 55 F RANGE FOR ALL THE FORECAST AREA SUNDAY NIGHT THROUGH TUESDAY NIGHT. THE ONLY CAPE PROGGED FOR THE CWA SUNDAY EVENING IS OVER THE MOUNTAINS AND FOOTHILLS. THERE ARE SOME ARES OF OVER 2000 J/KG. THE SAME GOES FOR LATE DAY MONDAY...WITH A TAD OVER THE NORTHEAST CORNER. FOR LATE DAY TUESDAY...THE BEST CAPE IS OVER THE FOOTHILLS AND IMMEDIATE PLAINS...BUT THERE IS STILL SOME OVER THE MOUNTAINS...WITH NEARLY NOTHING FOR THE REST OF THE PLAINS. THE QPF FIELDS KEEP THE MEASURABLE RAINFALL OVER THE MOUNTAINS AND FOOTHILLS SUNDAY EVENING...LATE DAY MONDAY AND LATE DAY TUESDAY. THERE IS SOME MEASURABLE OVER THE WESTERN PLAINS FOR LATE DAY TUESDAY. SO FOR POPS...WILL GO 30-40%S IN THE MOUNTAINS AND FOOTHILLS...WITH 0-20%S OVER THE PLAINS SUNDAY EVENING...LATE DAY MONDAY AND LATE DAY TUESDAY. FOR TEMPERATURES...MONDAY'S HIGHS ARE SIMILAR TO SUNDAY'S. TUESDAY'S MAY BE 0-1.5 C COOLER THAN MONDAY'S. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE UPPER RIDGE CENTER STAYS AROUND THE MID MISSISSIPPI VALLEY ALL FOUR DAYS. SOUTHWESTERLY FLOW ALOFT IS PROGGED TO CONTINUE FOR OUR FORECAST AREA. MODELS STILL SHOW THE MOISTURE PLUME THROUGH THE DAYS...BUT IT FAVORS THE EASTERN TWO-THIRDS OF THE CWA. WILL KEEP POPS MAINLY IN THE 20-30% RANGE...WITH TEMPERATURES A TAD ABOVE SEASONAL NORMALS. && .AVIATION...DUE TO INCREASED MOISTURE LEVELS SHOWERS/TS HAVE DEVELOPED QUICKER THIS AFTERNOON AND HAVE ADDED TEMPO GROUPS FOR LOCAL TERMINALS. EXPECT BRIEF HEAVY RAIN AND ERRATIC WIND GUSTS TO 40KT WITH THE STRONGER STORMS. WIND PATTERNS SHIFTING TO TYPICAL DRAINAGE PATTERN LATER THIS EVENING FROM THE SOUTH TO SOUTHWEST. && .HYDROLOGY...HEAVY RAINS EXPECTED WITH STORMS BUT STORM MOTIONS ARE MOVING AROUND 15KT SO OVERALL FLASH FLOOD POTENTIAL IS LOW. HOWEVER...SOME TRAINING OF ECHOES ALONG WITH THE HIGH PW VALUES COULD RESULT IN LOCALIZED FLASH FLOODING IN THE BURN AREAS...INCLUDING THE FOUR MILE BURN AREA. SOUTH PLATTE RIVER CONTINUES TO RISE THROUGH WELD AND MORGAN COUNTIES WITH FLOOD ADVISORIES CONTINUING FROM KERSEY TO BALZAC. OTHER FLOOD ADVISORIES FOR GRAND AND SUMMIT COUNTIES REMAIN IN EFFECT THROUGH SUNDAY...WITH A SLIGHT DECREASE IN RIVER LEVELS FORECAST THROUGH THE WEEKEND...ALTHOUGH WILL NEED TO WATCH PRECIPITATION FROM AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE && SWE/RJK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT SAT JUL 16 2011 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE PLUME OF MOISTURE HAS MOVED WESTWARD OVERNIGHT AS MOISTURE LEVELS HAVE INCREASED OVER THE MOUNTAINS. THIS WILL GIVE THE MOUNTAINS AND FOOTHILLS THE BEST CHANCE OF THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING...WITH ONLY ISOLATED THUNDERSTORMS FURTHER EAST ON THE PLAINS. IT WILL BE HOT ON THE PLAINS...WITH MANY AREAS REACHING THE MID TO UPPER 90S. THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE MOUNTAINS EACH DAY...WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHEAST PLAINS OF COLORADO. TEMPERATURES WILL BE A BIT ABOVE SEASONAL NORMALS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/RJK
The Cheyenne radar (KCYS), 105 km away, was scanning. The volume nearest the first event began at 03:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Microburst winds blew the roof off a 14 x 48-ft horse shelter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320152.